Celexa weight gain loss

Common Questions and Answers about Celexa weight gain loss

celexa

Avatar n tn I actually thought weight gain was more of a side effect of Wellbutrin...I didn't know celexa caused weight gain (I've been on it about five years now). I've gained weight but I believe this is b/c I'm sedentary much of the time.
Avatar n tn I'm currently on Paxil and Xanax, and have been experiencing a complete loss of appetite most days. I started eating a few days ago, but I'm only on 10mg a day for the Paxil. It takes a while for stuff to kick in, but this med has made me lose 10 lbs in 2 weeks. When I was 14 (I'm now 25) I was put on Celexa, and I was on it for a couple of years. I remember the Dr. increased my dosage a few times, and eventually I felt like a zombie. And YES I did gain weight.
Avatar n tn He gave me a Prescription for Wellbutrin, will this help with the weight loss? Will I be able to the weight or does it permanently change your metabolism?Now that I am over weight it is not helping with my self image. I do feel I need some medication to help with my anxiety is this a good choice? Are the side effects minimal?
Avatar f tn Weight Changes Patients treated with Celexa in controlled trials experienced a weight loss of about 0.5 kg compared to no change for placebo patients." In other words, on the average, people taking the drug lost a few oz. Big deal. And your mileage will vary, see doctor for details. At some point you must choose which is more important: looking good or feeling good.
Avatar m tn Like Paxiled said, the medications can affect metabolism (speeding it up or slowing it down), which explains how weight loss or gain can occur on these medications without any changes to one's diet or activity level. If you're finding it harder to lose weight you've been trying to lose, or you've noticed some weight gain, then some adjustments in your diet and exercise should do the trick. Good luck to you!
Avatar f tn I was on Celexa, for 3 months last year but it didn't do much for me, in fact it was like i wasn't on it at all, the only bad side effect was loss of sex drive and libido etc. no weight gain or loss that i noticed. I have bipolar 1, and was on other medication at the time. as you probably know everyone is different when it comes to these types of medication so please don't be discouraged by my comment. My dad was on it for 10 years and said it was the best thing he had ever tried for depression.
Avatar f tn I am fixing to start working out again and trying to eat healthier. Does anyone know if celexa hinders weight loss with proper diet and exercise.
Avatar n tn My worst fear is that I will gain weight again from them and that is the main reason why I don't like taking them. But I do need something. I have terrible pms. Any suggestions? Feel free to email me.
Avatar m tn So i guess the real question is are these drugs known to cause weight gain or weight loss? And if i where to come off everything will i return to my normal weight?
Avatar n tn I have been told that SSRI's kill your metabolism, which would probably explain the weight gain. I have made several attempts to stop taking celexa assuming I would lose some of the weight. Everytime I stop taking it I end up feeling more bloated and actually gain about 5 lbs. Yikes! The longest I went without it was 3 months and I had no weight change. Other than the weight gain I feel good when I stop taking them so I know its ok for me to do so.
Avatar n tn It's only my opinion, but I don't think that going off Celexa will cause a weight loss. I think getting your thyroid straightened out will really help the weight situtation. When I went off Celexa before, I went down to 10mgs for about a week, then 10 mgs. every other day for a week, then 10mg. every two days for a week, then I went off. I had no side effects or ill feelings. As always it's best to see how your doctor wants to handle it. For me, it was an easy drug to come off of.
Avatar n tn First I took Lexapro then Cymbalta and now Zoloft. My doctor keeps changing my meds because of the weight gain and every change only makes it worse. This latest change has caused me to gain about a pound a day. Since Thursday I have gained three more pounds and have been eating next to nothing. I finally convinced my doctor that I am not pigging out all day and she ha ordered a thyroid test. I'm so scared that I'm going to die from this, it's uncontrollable.
Monster Hi! Celelxa is unlikely to be the cause of weight gain. However uncontrolled or abnormal hormonal levels in menopause can contribute to weight gain. Also, with onset of menopause you can develop hypothyroidism, diabetes, PCOD and other such causes of weight gain. This needs to be evaluated and eliminated. Please discuss this with your doctor. Take care!
Avatar m tn Patients will both gain or lose weight on Celexa. Weight gain often occurs while on antidepressants because as mood improves, your appetite returns and you simply eat more.
Avatar n tn For example, paxil tends to cause the most weight gain. Wellbutrin tends to cause the most weight loss. The ssri's like paxil, zoloft, celexa and lexapro tend to negatively affect libido and ability to perform sexually in males and females. Wellbutrin tends to be neutral in regards to sexual issues, and tends to improve sexual drive.
Avatar n tn Celexa (citalopram) has been reported to cause both weight loss and weight gain, but is less likely than the other agent to cause your weight gain. You are also taking Synthroid, which may indicate a history of hypothyroidism. An under active thyroid can also cause weight gain. It may be helpful to have a laboratory test done to check your thyroid function. In choosing a psychiatric medication as part of a treatment strategy a physician consider different factors i.e.
Avatar f tn So , I have been on celexa for about 5 years and went off that because of my crazy weight gain.. Went on Effexor for about 6 months and I am gaining more weight!!! I have cut my calories, cut my sugar , went to a Nutrisionist , ate exactly how I am supposed to, exercised everyday, cardio and weights .. I have always been skinny ..
420308 tn?1203044862 Hypo or hyperthyroidsim will mimic all the mental heath issues including panic attacks anxiety bi polar to name a few. I know about the weight gain as I take celexa and zyprexa but I have been heating 6 small meals.no sugars and brisk waling for about 40 to 60 minsutes a day.Keep up with your cardio and weights but do them on alternating days. It is possible to loose weight on head meds but we just have to work a little harder at it I have lost from 225 to 198 in about 8 weeks.
Avatar n tn Funny how every pamphlet notes weight loss as a side effect - not weight gain. Imagine my surprise when I visited a new internist at my usual practice to discuss Lap Band surgery last week and she stated - "Why do something so extreme? Let's get you off Effexor - it causes weight gain." After I picked myself up off the floor - we laid a plan.
Avatar n tn However, I got weight gain, not loss, plus a sensitive stomach. Which is why the weight gain is weird, given I am having difficulty keeping food down sometimes. No not pregnant! Just my luck, I'd get the weight gain! I'm giving this a few more weeks, then I'm going back to au naturel and probably hot sweats until I can find a holistic alternative. The side effects are depressing enough!
Avatar n tn if I can be switched to Wellbutrin, what do you all think about that change? I have no serious side effects other than the weight gain on Lexapro, however, the weight gain is making me feel worse than I did when I started the medication.
1268921 tn?1288922656 Does your doc know how much weight you've gained? I would definitely tell your doc, if you haven't already, about the weight gain. I was recently put on a med where I gained 6lbs in 5 days. When I told my doc, she put me on Metformin HC, 500mg 2x/day. It's a med that's technically for pre-diabetes patients, but has a known off-label use of helping to control/limit weight gain from other Rxs by changing the way that your body deals with the calories that it gets when you eat.
Avatar m tn I have taken anti-anxiety meds before. Usually, these types of meds make you GAIN weight, not lose weight. Read the info packet that comes with the presciption. If weight LOSS is not a side effect, you may want to talk to your dr about your weight loss. 42 pounds is lot to lose at one time. I would go through bouts of sever weight loss. They usually put me on steroids, and that is no fun. But, it will help you keep the weight on.
Avatar n tn 2005, at 25mg for three days then increased to 50mg thereafter, and underwent rapid and severe weight gain as a result. The Zoloft worked and everything was fine except for the weight gain. I tried other medications from Jan.-Mar. 2006, of this year, including Celexa, Luvox, Wellbutrin, and Prozac, and none of them worked and just made me worse off than I already was.
Avatar n tn Weight gain is not inevitable, and probably occurs in less than 30% of cases. Its mostly from increased appetite, so if you exercise and use portion control, you should not have a problem.
Avatar n tn we all are having the same problems and the catch 22 of weight gain which leads to depession which leads to weight gain etcl Any experts out there with a natural solution to losing weight with no pills. I would love to hear from someone!!